Many experts believe that atrophy, a partial or complete wasting away of tissue, and fibrosis, the growth of excess tissue, of the smooth muscle tissue in the body of the penis (cavernous smooth muscle) triggers problems with being able to maintain a firm erection. Poor ability to maintain an erection is often an early symptom of erectile dysfunction. Although the condition is called venous leak, the real problem is not with the veins but malfunction of the smooth muscle that surrounds the veins. The end result is difficulty with maintain a firm erection (losing an erection too quickly) that is now believe to be an early manifestation of atherosclerosis and vascular disease.
Erectile dysfunction can occur as a side effect of medication taken for another health condition. Common culprits are high blood pressure meds, antidepressants, some diuretics, beta-blockers, heart medication, cholesterol meds, antipsychotic drugs, hormone drugs, corticosteroids, chemotherapy, and medication for male pattern baldness, among others.

In rare cases, the drug Viagra ® can cause blue-green shading to vision that lasts for a short time. In rare cases, the drug Cialis® can cause or increase back pain or aching muscles in the back. In most cases, the side effects are linked to PDE5 inhibitor effects on other tissues in the body, meaning they are working to increase blood flow to your penis and at the same time impacting other vascular tissues in your body. These are not ‘allergic reactions'.
×